Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2012, 2:22 PM EDT for 4 counties in Georgia. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 4, 2012, 3:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:57 PM EDT | TSTM WND DMG | 2 Se Townsend, GA | TREES AND POWERLINES WERE REPORTED BLOWN DOWN NEAR HIGHWAY 251 AND TOWNSEND COX ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 4, 2:59 PM EDT | TSTM WND DMG | Darien, GA | A EMERGENCY MANAGER REPORTED 2 TREES DOWN ALONG HIGHWAY 99. |
| Jun 4, 3:00 PM EDT | TSTM WND DMG | Carnigan, GA | A EMERGENCY MANAGER REPORTED A TREE DOWN IN CARNIGAN GEORGIA. |
| Jun 4, 3:01 PM EDT | TSTM WND DMG | 1 N Darien, GA | TREES AND POWERLINES WERE REPORTED BLOWN DOWN ALONG HIGHWAY 17 JUST NORTH OF DARIEN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS52 KCHS 041822
SVRCHS
GAC029-179-183-191-041915-
/O.NEW.KCHS.SV.W.0094.120604T1822Z-120604T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 315 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ST. CATHERINES ISLAND TO PINE HARBOR TO 8 MILES SOUTHWEST OF
TIBET...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ST. CATHERINES ISLAND...HARRIS NECK...TOWNSEND...SHELLMAN BLUFF...
EULONIA...CRESCENT...BLACKBEARD ISLAND...VALONA...COX...
LARGE HAIL AND WIND DAMAGE WAS REPORTED WITH THIS LINE OF STORMS IN
MIDWAY AROUND 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3132 8136 3131 8144 3136 8154 3143 8161
3147 8162 3156 8170 3158 8170 3165 8183
3166 8183 3187 8116 3185 8114 3179 8118
3172 8116 3171 8113 3163 8112 3140 8125
3137 8125 3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 1821Z 316DEG 25KT 3167 8104 3158 8136
3155 8171
$$3 follow-up statements
399
WWUS52 KCHS 041839
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT MON JUN 4 2012
GAC029-179-183-191-041915-
/O.CON.KCHS.SV.W.0094.000000T0000Z-120604T1915Z/
LIBERTY GA-BRYAN GA-LONG GA-MCINTOSH GA-
239 PM EDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MCINTOSH...SOUTHEASTERN LONG...EXTREME SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
12 MILES EAST OF ST. CATHERINES ISLAND TO CRESCENT TO COX...MOVING
SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...HALFMOON
LANDING...HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RETREAT...
RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST.
CATHERINES ISLAND...TIBET...TOWNSEND...VALONA AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8152
3143 8161 3147 8162 3156 8170 3158 8170
3166 8183 3175 8128 3171 8113 3163 8112
3140 8125 3137 8125 3137 8127 3131 8125
3129 8129
TIME...MOT...LOC 1839Z 316DEG 25KT 3158 8094 3151 8130
3146 8163
$$785
WWUS52 KCHS 041847
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT MON JUN 4 2012
GAC029-183-041857-
/O.CAN.KCHS.SV.W.0094.000000T0000Z-120604T1915Z/
BRYAN GA-LONG GA-
247 PM EDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONG AND EXTREME
SOUTHEASTERN BRYAN COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8152
3143 8161 3147 8162 3153 8166 3167 8130
3171 8113 3163 8112 3140 8125 3137 8125
3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 1847Z 316DEG 25KT 3153 8096 3146 8132
3141 8165
$$
GAC179-191-041915-
/O.CON.KCHS.SV.W.0094.000000T0000Z-120604T1915Z/
LIBERTY GA-MCINTOSH GA-
247 PM EDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LIBERTY COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES SOUTHEAST OF ST. CATHERINES ISLAND TO VALONA TO 6 MILES WEST
OF COX...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...HARRIS
NECK...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN
BLUFF...ST. CATHERINES ISLAND...TOWNSEND...VALONA AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8152
3143 8161 3147 8162 3153 8166 3167 8130
3171 8113 3163 8112 3140 8125 3137 8125
3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 1847Z 316DEG 25KT 3153 8096 3146 8132
3141 8165
$$580
WWUS52 KCHS 041857
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT MON JUN 4 2012
GAC179-191-041915-
/O.CON.KCHS.SV.W.0094.000000T0000Z-120604T1915Z/
LIBERTY GA-MCINTOSH GA-
257 PM EDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MCINTOSH AND EXTREME SOUTHEASTERN LIBERTY COUNTIES...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES EAST OF BLACKBEARD ISLAND TO SAPELO ISLAND TO 7 MILES SOUTH OF
COX...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...VALONA
AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8152
3143 8161 3150 8157 3161 8121 3163 8112
3140 8125 3137 8125 3137 8127 3131 8125
3129 8129
TIME...MOT...LOC 1858Z 316DEG 25KT 3149 8105 3144 8129
3136 8159
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:57 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 1:57 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT MON JUN 4 2012 .SYNOPSIS... A COLD FRONT WILL GRADUALLY ADVANCE INTO THE REGION TODAY THROUGH THE EARLY PART OF THE WEEK...LIKELY LINGERING IN THE VICINITY OF THE AREA THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN BY THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS AFTERNOON...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST GA...FAR SOUTHERN SC...AND PARTS OF THE COASTAL WATERS UNTIL 7 PM. EXCELLENT SURFACE HEATING HAS TAKEN PLACE IN THE AREAS THAT REMAINED CLOUD FREE THIS MORNING AND CAPE VALUES HAVE RISEN TO IN EXCESS OF 1500 J/KG. THIS DESTABILIZATION COMBINED WITH DEEP WESTERLY SHEAR ON THE ORDER OF 45-50 KTS HAS ALLOWED A NUMBER OF STRONG TO SEVERE STORMS TO DEVELOP. WITH THE DEGREE OF DESTABILIZATION THAT HAS TAKEN PLACE...THE FAVORED MODE OF CONVECTION IS DISCRETE CELLS WITH SOME SUPERCELLULAR STRUCTURE. DAMAGING WIND GUSTS...LARGE HAIL...AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THE LATE AFTERNOON HOURS. SO FAR THE STORMS THAT ARE ONGOING HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...AND SOME ROTATION. THESE STORMS WILL CONTINUE TO SINK SOUTH AND EASTWARD WITH TIME AND THE OVERALL COVERAGE AND SEVERE THREAT WILL DIMINISH AFTER MID AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... ALL FORECAST PARAMETERS REMAIN HIGHLY UNCERTAIN TONIGHT AND WILL DEPEND GREATLY THE IMPACT OF AFTERNOON CONVECTION. CHANCE POPS ARE CERTAINLY IN ORDER AS A SLOW-MOVING COLD FRONT SLIPS INTO THE REGION...WITH HIGHEST POPS JUSTIFIED ACROSS THE SOUTH. HOWEVER... PRECIPITATION COVERAGE COULD REMAIN SPARSE IN THE WAKE OF ORGANIZED AFTERNOON CONVECTION...OR ANOTHER CONVECTIVE COMPLEX COULD PUSH INTO THE REGION FROM THE NW OVERNIGHT. THE UNSETTLED PATTERN WILL CONTINUE THIS PERIOD AS A NEARLY STATIONARY FRONT LIES OVER/NEAR THE AREA AND UPPER SHORTWAVE TROUGHS TRAVERSE THE AREA. GENERALLY HAVE THE HIGHEST RAIN CHANCES CONFINED TO SOUTHEAST GEORGIA WHERE DEEPER MOISTURE/INSTABILITY ARE EXPECTED. COULD SEE SOME SEVERE STORMS...MAINLY TUESDAY AFTERNOON SOUTH OF INTERSTATE 16 WHERE THE GREATEST SHEAR/INSTABILITY ARE EXPECTED. TEMPERATURES NEAR NORMAL TUESDAY...THEN LIKELY COOLING OFF SLIGHTLY WED/THU. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE PERSISTENT UPPER TROUGH ALONG THE EAST COAST WILL LIKELY SHIFT OFFSHORE FRIDAY...PUSHING THE SURFACE FRONT SOUTHEAST OF THE AREA AND ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTHWEST FOR THE WEEKEND. THE HIGH WILL THEN SHIFT OFFSHORE BY MONDAY. BELOW NORMAL TEMPS FRIDAY/FRIDAY NIGHT WILL CLIMB BACK TO NEAR NORMAL SAT/SUN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE BIGGEST NEAR TERM CONCERN FOR THE UPCOMING TAF PERIOD IS THE CHANCE FOR THUNDERSTORMS AT KSAV OVER THE NEXT FEW HOURS. THERE IS ONE STORM THAT WILL LIKELY MOVE ACROSS THE AIR FIELD SHORTLY WITH GUSTY WINDS AND REDUCED VISIBILITIES...BUT PROLONGED SUB-VFR CONDITIONS ARE NOT ANTICIPATED. THE CHANCE FOR THUNDERSTORMS IN THE VICINITY WILL DIMINISH AFTER THE NEXT 2-3 HOURS WITH JUST SHOWERS EXPECTED THEREAFTER. AT KCHS...JUST SHOWERS ARE EXPECTED THROUGH THE AFTERNOON AS STORMS FROM EARLIER THIS MORNING WORKED THE AREA OVER. AFTER THE STORMS THIS AFTERNOON/EVENING...THERE ARE SOME INDICATIONS THAT RESTRICTED CEILINGS COULD DEVELOP LATE TONIGHT. RIGHT NOW MODEL GUIDANCE IS STILL A BIT MIXED ON THE LIKELIHOOD...SO THE TAFS REMAIN VFR WITH THIS PACKAGE. AN ADDITIONAL ROUND OF THUNDERSTORMS COULD APPROACH THE REGION FROM THE NW LATE TONIGHT AS WELL...BUT CONFIDENCE IN ITS EXACTLY LOCATION AND TIMING IS TOO LOW TO WARRANT MENTIONING IN THE FORECAST. EXTENDED AVIATION OUTLOOK...SMALL CHANCE OF PERIODIC SUB-VFR CONDITIONS THROUGH THU AS THE FRONT LINGERS OVER/NEAR THE AREA. && .MARINE... OUTSIDE THUNDERSTORMS...W/SW WINDS WILL AVERAGE UP TO 20 KT TODAY INTO THIS EVENING...THEN WILL VEER TOWARD THE NW AND WILL DIMINISH SOMEWHAT OVERNIGHT. ISOLATED GUSTS TO 25 KT ARE POSSIBLE...ESPECIALLY BEYOND 20 NM...BUT LOW PROBABILITY PRECLUDES AN SCA. SEAS WILL REMAIN 2-4 FT...PERHAPS AS HIGH AS 5 FT BEYOND 20 NM. THUNDERSTORMS COULD PRODUCE HAZARDOUS CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON/EARLY EVENING. FURTHER...THUNDERSTORMS COULD GREATLY ALTER LOCAL WINDS AT ANY TIME TODAY AND TONIGHT. TUESDAY THROUGH SATURDAY...A NEARLY STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH AT LEAST THURSDAY BEFORE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. ALTHOUGH THERE WILL BE SOME WIND/WAVE SURGES DO NOT ANTICIPATE ANY ADVISORIES AT THIS TIME. && .TIDES/COASTAL FLOODING... THROUGH MID WEEK...PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT WATER FLOODING DURING EACH EVENING HIGH TIDE. HIGH TIDE THIS EVENING WILL OCCUR BETWEEN 730 PM AND 930 PM ACROSS COASTAL COUNTIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...SPR/RJB LONG TERM...RJB AVIATION...BSH MARINE...SPR/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 1:37 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 137 PM EDT MON JUN 4 2012 AMZ330-350-SCZ044-045-051745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- DORCHESTER-INLAND BERKELEY- 137 PM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-052-051745- CHARLESTON-TIDAL BERKELEY- 137 PM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND WEDNESDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-354-GAZ099>101-114>116-118-137-138-140-SCZ047-051745- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-INLAND JASPER- 137 PM EDT MON JUN 4 2012 ...SEVERE THUNDERSTORM WATCH 351 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-GAZ087-088-SCZ040-042-043-051745- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON- 137 PM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048-051-051745- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 137 PM EDT MON JUN 4 2012 ...SEVERE THUNDERSTORM WATCH 351 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND WEDNESDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ049-051745- COASTAL COLLETON- 137 PM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND WEDNESDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 1:35 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 3 NNW HINESVILLE 31.89N 81.61W
06/04/2012 E1.00 INCH LIBERTY GA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL NEAR GATE 3 OF FORT
STEWART.
&&
EVENT NUMBER CHS1200289
BDCLocal storm report, Jun 4, 1:41 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 3 NNW HINESVILLE 31.89N 81.61W
06/04/2012 E1.75 INCH LIBERTY GA TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER AND GOLF BALL SIZE HAIL AT
FORT STEWART.
&&
EVENT NUMBER CHS1200290
BDCLocal storm report, Jun 4, 1:45 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM MARINE HAIL HINESVILLE 31.85N 81.60W
06/04/2012 E1.75 INCH LIBERTY GA TRAINED SPOTTER
NUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE
HOSPITAL IN HINESVILLE.
&&
EVENT NUMBER CHS1200291
BDCLocal storm report, Jun 4, 1:47 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 3 NNW HINESVILLE 31.89N 81.61W
06/04/2012 LIBERTY GA TRAINED SPOTTER
SEVERAL SPOTTERS REPORTED NUMEROUS LARGE TREES DOWN ON
FORT STEWART.
&&
EVENT NUMBER CHS1200292
BDCLocal storm report, Jun 4, 1:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 1 ESE HINESVILLE 31.84N 81.59W
06/04/2012 E1.75 INCH LIBERTY GA TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE
LIMBS DON ON STEWART DRIVE.
0140 PM TSTM WND DMG 1 ESE HINESVILLE 31.84N 81.59W
06/04/2012 LIBERTY GA TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE
LIMBS DON ON STEWART DRIVE.
&&
EVENT NUMBER CHS1200293
EVENT NUMBER CHS1200294
BDCLocal storm report, Jun 4, 2:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL HINESVILLE 31.85N 81.60W
06/04/2012 E1.75 INCH LIBERTY GA TRAINED SPOTTER
NUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE
HOSPITAL IN HINESVILLE.
&&
CORRECTED EVENT
EVENT NUMBER CHS1200291
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:47 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 4, 12:47 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans | 28 min |
| Jun 4, 12:52 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 4, 12:54 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| Jun 4, 12:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 62 min |
| Jun 4, 1:23 PM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 37 min |
| Jun 4, 1:28 PM EDT | Special Weather Statement | CHS | Chatham | 17 min |
| Jun 4, 1:34 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 4, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 48 min |
| Jun 4, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 46 min |
| Jun 4, 1:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| Jun 4, 2:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 4, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 60 min |
| Jun 4, 3:56 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jun 4, 5:08 PM EDT | Special Weather Statement | CHS | Long | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.